Alert archive / Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 2, NWS Wakefield, VA

May 22, 20148 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at May 22, 2014, 5:21 PM EDT for 8 counties in Virginia. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 5:21 PM EDT (21:21 UTC)
Expired
May 22, 2014, 6:45 PM EDT
In force
84 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Charles City County, VA, Chesterfield County, VA, City of Hopewell, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA, New Kent County, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 57 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WGUS51 KAKQ 222121
FFWAKQ
VAC036-041-085-087-127-149-670-760-222245-
/O.NEW.KAKQ.FF.W.0002.140522T2121Z-140522T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL NEW KENT COUNTY...
  EXTREME SOUTHEASTERN HANOVER COUNTY...
  NORTH CENTRAL PRINCE GEORGE COUNTY...
  EAST CENTRAL CHESTERFIELD COUNTY...
  SOUTHEASTERN HENRICO COUNTY...
  NORTHWESTERN CHARLES CITY COUNTY...
  SOUTHEASTERN CITY OF RICHMOND COUNTY...
  CITY OF HOPEWELL COUNTY...

* UNTIL 645 PM EDT...

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM STRONG THUNDERSTORMS OVER CITY OF              
  HOPEWELL...EAST CENTRAL CHESTERFIELD...EXTREME SOUTHEASTERN        
  HANOVER...NORTH CENTRAL PRINCE GEORGE...NORTHWESTERN CHARLES       
  CITY...SOUTHEASTERN CITY OF RICHMOND...SOUTHEASTERN HENRICO AND    
  WEST CENTRAL NEW KENT COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLES    
  CITY...CITY OF RICHMOND...HOPEWELL AND HIGHLAND SPRINGS.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 0 0 7 3 7 8 6 2 4.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3752 7747 3759 7729 3735 7702 3723 7728

$$

JFOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at May 22, 4:19 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 22, 4:19 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT THU MAY 22 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION AND MOVE OFF THE COAST THIS
EVENING AND TONIGHT. HIGH PRESSURE WILL SLOWLY BUILD FROM THE
UPPER MIDWEST SOUTHEAST TO OVER THE MID ATLANTIC REGION FRIDAY
THROUGH SUNDAY. THE HIGH WILL SLIDE INTO THE ATLANTIC SUNDAY NIGHT
INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SVR TSTM WATCH IN EFFECT UNTIL 10 PM FOR THE NRN HALF OF THE
REGION. SCTD TSTMS...SOME STRONG AND SEVERE...WERE DEVELOPING
LATE THIS AFTN FM THE NRN VA PIEDMONT CNTIES NNE THRU MD AND INTO
PA. THESE STORMS WERE FORMING IN THE WARM/HUMID AIRMASS IN ADVANCE
OF A COLD FRONT. THE STORMS WILL PUSH ESE AND OFF THE CST LATE
THIS AFTN AND EVENG...WITH THE STRONGEST AND POSSIBLY SVR STORMS
MOVNG THRU THE NRN VA PIEDMONT ESE ACRS THE VA NRN NECK AND INTO
THE LWR MD AND VA ERN SHR. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE ACTIVITY WILL PUSH OFF THE CST BY 11 PM
WITH DRIER AIR FILTERING IN BEHIND THE FRONT FOR THE REMAINDER OF
THE NGT. MIN TEMPS WILL RANGE FM THE MID 50S TO THE MID 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THAT COLD FRONT WILL SINK FARTHER S OF THE AREA DURING FRI...WITH
DRIER NW OR N FLO CONTINUING TO FILTER IN...AS HI PRES BLDS FM
THE UPR MIDWEST SE INTO THE OH VLY. PARTLY TO MOSTLY SNY WITH
HIGHS RANGING FM THE MID 70S TO LWR 80S. LATER FRI THRU SAT...A
WEAK TROF SFC-ALOFT WILL DROP THRU THE NRN MID ATLC REGION. THIS
WILL PROVIDE ENE CNTIES WITH SOME MORE CLOUDINESS...AND COULD
TRIGGER AN ISLTD SHOWER OVR THE LWR MD/VA ERN SHR. OTHRWISE...MOSTLY
CLEAR TO PARTLY CLOUDY FRI NGT THRU SAT. LOWS FRI NGT IN THE 50S
TO NEAR 60. HIGHS ON SAT RANGING THRU THE 70S.

SAT NGT THRU SUN...SFC HI PRES WILL SLIDE FM THE OH VLY SE TO
RIGHT OVR THE MID ATLC REGION. CLEAR TO PARTLY CLOUDY WITH LOWS
SAT NGT RANGING THRU THE 50S TO NEAR 60...WITH MAX TEMPS ON SUN IN
THE UPR 70S TO LWR 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE MID/UPPER FLOW PATTERN DURING THE EARLY TO MIDDLE PORTION OF
NEXT WEEK WILL BE CHARACTERIZED BY RIDGING FROM THE NORTHERN PLAINS
TO THE MID ATLANTIC...WITH A CLOSED LOW SLOWLY TRAVERSING THE
CENTRAL PLAINS AND MID-MISSISSIPPI VALLEY. PRECIPITATION POTENTIAL
WILL BE LIMITED DURING THE EXTENDED PERIOD DUE TO RATHER WEAK
SYNOPTIC WIND FIELDS. THE BEST TIME-FRAME FOR SHOWERS/TSTMS (SLIGHT
CHC/LOW-END CHC AT THIS TIME) WILL BE TUESDAY AFTERNOON/EVENING WHEN
A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT COMBINE WITH LEE-SIDE
TROUGHING E OF THE MOUNTAINS. MINIMAL POPS WILL BE MAINTAINED FOR
SRN PORTIONS WEDNESDAY AS THE FRONT SLOWLY SAGS S THROUGH THE AREA.
DRY CONDITIONS ARE THEN EXPECTED TO PREVAIL TOWARD THE END OF THE
WEEK. HIGH TEMPERATURES WILL BE ABOVE NORMAL EARLY IN THE
WEEK...WITH HIGHS IN THE MID 80S MONDAY...FOLLOWED BY UPPER 80S TO
NEAR 90 TUESDAY. TEMPERATURES TREND BACK TOWARD NORMAL WEDNESDAY
INTO THURSDAY AS THE COLD FRONT SAGS THROUGH THE REGION. LOWS SHOULD
AVERAGE FROM THE UPPER 50S TO MID 60S THROUGH THE PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS AS OF 18Z...WITH SHOWERS/TSTMS STILL WELL OFF TO THE
N/W OF THE LOCAL AREA. ANTICIPATING THAT SOME OF THESE SCATTERED
SHOWERS AND TSTMS WILL DRIFT SOUTH AND/OR DEVELOP OVER VA/MD OVER
THE NEXT FEW HRS. NOT ENOUGH TO INCLUDE "TSRA" IN AT ANY TAF SITE
BUT DID ADD A TEMPO GROUP FOR SHRA AT KRIC/SBY FOR NOW. COULD ALSO
SEE THEM AT KORF/KPHF/KECG THE OTHER SITES ALTHOUGH TIMING EVEN
MORE UNCERTAIN. BRIEF IFR/MVFR CONDITIONS WILL BE POSSIBLE WITH
SHOWERS/TSTMS...MORE LIKELY DUE TO VSBYS THAN CIGS. ALSO...IF ANY
SITE DOES RECEIVE APPRECIABLE RAINFALL...A FEW HRS WORTH OF MVFR/IFR
CIGS/VSBYS WILL BE POSSIBLE BETWEEN 00Z-03/06Z BEFORE A STRONGER
PUSH OF DRIER N/NW FLOW MOVES IN. AFTER 03/06Z...THE N/NW WINDS
SHOULD BRING CLEARING SKIES/VFR CONDITIONS WITH SOME GUSTS BETWEEN
15-20 KTS MOST LIKELY AT KORF/KECG. HIGH PRESSURE PREVAILS
FRI...SOMEWHAT BREEZY NW FLOW WITH GUSTS TO 15-20 KT THROUGH THE
DAY AT KSBY...10-15 KT ELSEWHERE.

HIGH PRESSURE WILL PREVAIL SAT/SUN AND SLIDE OFF THE COAST MON-
TUE. VFR CONDITIONS UNDER MAINLY CLEAR SKIES. SOME INCREASE IN
MOISTURE COULD SEE SOME POTENTIAL FOR REDUCED CIGS/VSBYS 06-12Z IN
PATCHY FOG/LOW CIGS MON/TUE.

&&

.MARINE...
A COLD FRONT DROPS ACROSS THE REGION LATE THIS AFTERNOON AND EVENING
BRINGING SCT SHOWERS/TSTMS TO MAINLY NRN PORTIONS OF THE MARINE
AREA. ANY STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS AND
LARGE HAIL. A SUBSEQUENT NNW CAA SURGE FOLLOWS TONIGHT. MARGINAL SCA
CONDITIONS (15-20KT) ARE EXPECTED OVER THE BAY LATE TONIGHT INTO
EARLY FRIDAY MORNING. THE SOUND AND LOWER JAMES WILL REMAIN CAPPED
AT 15KT. THE DURATION OF THE SURGE IS NOT EXPECTED TO BE STRONG/LONG
ENOUGH TO PUSH SEAS TO 5 FT. THE WIND WILL LIGHTEN THROUGH THE DAY
FRIDAY AND LIKELY BECOME SEA-BREEZE DOMINATED OVER FAR SRN PORTIONS
LATER IN THE DAY. A SECONDARY NW SURGE AOB 15KT ARRIVES LATE FRIDAY
NIGHT INTO EARLY SATURDAY. OTHERWISE...HIGH PRESSURE SLOWLY BUILDS
IN TROUGH THE WEEKEND...BEFORE SETTLING OFF THE SOUTHEAST COAST
EARLY NEXT WEEK ALLOWING FOR A RETURN TO SSW FLOW AOB 15KT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT FRIDAY FOR
     ANZ630>632-634.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...LKB
MARINE...AJZ
Hazardous weather outlook, May 22, 2:24 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT THU MAY 22 2014

MDZ021>025-VAZ049-062>064-071>078-082>086-090-091-094-099-100-231830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
224 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NCZ012>017-030>032-102-VAZ048-060-061-065>070-079>081-087>089-092-
093-095>098-231830-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-
SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
224 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA
AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, May 22, 3:01 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
301 PM EDT THU MAY 22 2014

VAZ049-062-221945-
GOOCHLAND-LOUISA-
301 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS LOUISA AND GOOCHLAND
COUNTIES THROUGH 345 PM EDT...

AT 300 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GREEN SPRINGS...OR ABOUT 7 MILES NORTHWEST OF LOUISA...MOVING
SOUTHEAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LOUISA AIRPORT...AND...LOUISA
AT 315 PM EDT...MINERAL AT 325 PM EDT...PENDLETON AT 330 PM EDT...
CUCKOO AT 335 PM EDT...FREDERICKS HALL AT 340 PM EDT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
BRIEF HEAVY DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3814 7821 3813 7817 3816 7809 3814 7805
      3815 7801 3813 7798 3811 7784 3806 7775
      3803 7774 3801 7769 3775 7780 3805 7828

LBROWN
Special weather statement, May 22, 3:44 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT THU MAY 22 2014

VAZ064-073>075-222030-
CAROLINE-ESSEX-KING AND QUEEN-WESTMORELAND-
344 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND...ESSEX...KING
AND QUEEN AND CAROLINE COUNTIES THROUGH 430 PM EDT...

AT 344 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GUINEA...OR ABOUT 9 MILES NORTHWEST OF BOWLING GREEN...MOVING EAST AT
30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR RAPPAHANNOCK ACADEMY AT 355 PM
EDT...FORT A.P. HILL AT 400 PM EDT...PORT ROYAL AT 405 PM EDT...
SUPPLY AT 415 PM EDT...LORETTO AT 420 PM EDT...CHANCE AT 425 PM EDT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3823 7725 3822 7723 3819 7724 3820 7722
      3817 7718 3817 7714 3816 7712 3816 7707
      3821 7705 3819 7691 3793 7699 3810 7754
      3825 7738

ZIMMERMAN
Special weather statement, May 22, 4:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT THU MAY 22 2014

VAZ064-072>074-222100-
CAROLINE-ESSEX-KING AND QUEEN-KING WILLIAM-
432 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ESSEX...KING AND QUEEN...
KING WILLIAM AND CAROLINE COUNTIES THROUGH 500 PM EDT...

AT 432 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PENOLA...OR ABOUT 8 MILES SOUTH OF MILFORD...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR GETHER...AND...DUANE FORK AT
440 PM EDT...BEULAHVILLE...AND...SALVIA AT 445 PM EDT...OWENTON...
AND...NEWTOWN AT 450 PM EDT...INDIAN NECK...AND...BISCOE AT 455 PM
EDT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

LAT...LON 3796 7695 3775 7698 3786 7742 3798 7740

MINNICK
Local storm report, May 22, 4:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     WYNDHAM                 37.70N  77.61W
05/22/2014                   HENRICO            VA   TRAINED SPOTTER

            SEVERAL TREES DOWNED IN WYNDHAM ALONG WITH HAIL UP TO
            ONE INCH.

0443 PM     HAIL             WYNDHAM                 37.70N  77.61W
05/22/2014  M1.00 INCH       HENRICO            VA   TRAINED SPOTTER

            SEVERAL TREES DOWNED IN WYNDHAM ALONG WITH HAIL UP TO
            ONE INCH.

&&

EVENT NUMBER AKQ1400959
EVENT NUMBER AKQ1400960

MINNICK
Local storm report, May 22, 4:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
454 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             1 NW SWEET BRIAR PARK   37.63N  77.54W
05/22/2014  M0.88 INCH       HENRICO            VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1400961

MINNICK
Local storm report, May 22, 4:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             1 SSE ENGLISH HILLS     37.62N  77.55W
05/22/2014  M0.75 INCH       HENRICO            VA   TRAINED SPOTTER

0456 PM     TSTM WND GST     1 SSE ENGLISH HILLS     37.62N  77.55W
05/22/2014  E50 MPH          HENRICO            VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1400962
EVENT NUMBER AKQ1400963

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:27 PM EDTSpecial Marine WarningAKQ33 min
May 21, 8:28 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex47 min
May 21, 9:08 PM EDTSpecial Weather StatementAKQMathews22 min
May 22, 3:41 AM EDTSmall Craft AdvisoryAKQ30 hr
May 22, 3:01 PM EDTSpecial Weather StatementAKQLouisa44 min
May 22, 3:44 PM EDTSpecial Weather StatementAKQCaroline46 min
May 22, 3:44 PM EDTSevere Thunderstorm WarningAKQHanover, Louisa46 min
May 22, 4:00 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Richmond, Westmoreland45 min
May 22, 4:20 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Henrico, City of Richmond40 min
May 22, 4:32 PM EDTSpecial Weather StatementAKQKing William28 min
May 22, 4:42 PM EDTSevere Thunderstorm WarningAKQNorthumberland, Westmoreland33 min
May 22, 4:56 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, New Kent, City of Hopewell and 1 more49 min
May 22, 5:01 PM EDTTornado WarningAKQCharles City, Chesterfield, Henrico, City of Colonial Heights, City of Richmond29 min
May 22, 5:04 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William41 min
May 22, 5:15 PM EDTTornado WarningAKQEssex, Richmond, Westmoreland30 min
May 22, 5:29 PM EDTTornado WarningAKQCharles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more31 min
May 22, 5:41 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William34 min
May 22, 5:45 PM EDTTornado WarningAKQEssex, Lancaster, Richmond30 min
May 22, 5:54 PM EDTSpecial Marine WarningAKQ96 min
May 22, 5:56 PM EDTTornado WarningAKQEssex, King and Queen, King William, Middlesex34 min
May 22, 5:59 PM EDTTornado WarningAKQIsle of Wight, Prince George, Southampton, Surry, Sussex31 min
May 22, 6:01 PM EDTSpecial Marine WarningAKQ89 min
May 22, 6:14 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland, Richmond46 min
May 22, 6:27 PM EDTTornado WarningAKQGloucester, King and Queen, King William, Middlesex, New Kent, City of Williamsburg33 min
May 22, 6:29 PM EDTTornado WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin, City of Suffolk46 min
May 22, 6:37 PM EDTSpecial Weather StatementAKQHenrico, City of Hopewell, City of Richmond38 min
May 22, 6:57 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, York, City of Hampton, City of Poquoson63 min
May 22, 7:07 PM EDTSpecial Marine WarningAKQ83 min
May 22, 7:14 PM EDTTornado WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk31 min
May 22, 7:23 PM EDTSpecial Weather StatementAKQPrince George, Surry, City of Hopewell67 min
May 22, 7:28 PM EDTSpecial Marine WarningAKQ62 min
May 22, 7:33 PM EDTSpecial Marine WarningAKQ87 min
May 22, 7:42 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach48 min

Nearby

Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.